MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G09843
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k171999.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an inferior vena cava (ivc) filter retrieval procedure, the silicone disc valve in the check-flo assembly on a performer introducer dislodged.This was noticed upon opening the packaging of the device.A new device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during an inferior vena cava (ivc) filter retrieval procedure, the silicone disc valve in the check-flo assembly on a performer introducer dislodged.This was noticed upon opening the packaging of the device.A new device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, specifications, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One performer introducer set was returned for investigation.Physical examination of the returned sheath and dilator revealed that there was a kink in the sheath body at 35.5 cm from the hub.The dilator was severely bent, and the end of the sheath the opening was slightly non-circular.The silicone disc was dislodged and in the hub.Biomatter was present on the device.Cook requested that the supplier of the silicone disc and sidearm investigate this incident.The supplier reviewed each lot that had components that were used in the complaint device.The supplier found evidence that possibly a nonconforming unit was improperly segregated, leading the device being shipped to cook with the other conforming components.The supplier concluded that the device was likely manufactured out of specification.A document-based investigation evaluation was also performed by cook.One relevant nonconformance was recorded; both affected devices were scrapped, and the device is inspected 100%.The reported hub assembly raw material lots were used in a total of 72 final lots, none of which had any additional complaints reported from the field.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that manufacturing and quality control deficiencies were the cause of the device failure.Defect awareness notifications were completed by all responsible personnel.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14310806
Report Number1820334-2022-00691
Device Sequence Number12083937
Product Code DYB
UDI-Device Identifier00827002098435
UDI-Public(01)00827002098435(17)240823(10)NS14166897
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberG09843
Device Catalogue NumberRCFW-14.0-38-80-RB
Device Lot NumberNS14166897
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale